Psycho-Babble Medication Thread 960938

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

Falling asleep in class

Posted by ambidexter on September 1, 2010, at 10:55:42

Hello,

I am currently on 45 mg of Nardil for social anxiety, and am having a lot of trouble with daytime sedation. I think the effective dose for me based on weight would be 60 mg, so this is freaking me out a bit -- if I can barely keep my eyes open at 45, what will it be like at 60?

I don't know what to do. I'm a graduate student right now, and can't function like this. OTOH, it became clear last semester that I can't function as a graduate student the way I was either.

Nardil seems to be hard to get and so many people say it's the best for SA. I really want to wait out the side effects, and yet...

 

Re: Falling asleep in class

Posted by atypical on September 1, 2010, at 11:02:47

In reply to Falling asleep in class, posted by ambidexter on September 1, 2010, at 10:55:42

Hey, I'm on Nardil too. And when I started taking it I had tons of side effects, including sedation. I am taking 60mg now. I can tell you from MY experience that ALL of the side effects can dissipate. I have no sedation at all anymore.

 

Re: Falling asleep in class

Posted by SLS on September 1, 2010, at 11:16:49

In reply to Re: Falling asleep in class, posted by atypical on September 1, 2010, at 11:02:47

> Hey, I'm on Nardil too. And when I started taking it I had tons of side effects, including sedation. I am taking 60mg now. I can tell you from MY experience that ALL of the side effects can dissipate. I have no sedation at all anymore.

Ditto.


- Scott

 

Re: Falling asleep in class

Posted by ambidexter on September 1, 2010, at 11:23:55

In reply to Falling asleep in class, posted by ambidexter on September 1, 2010, at 10:55:42

Thanks for your replies, atypical and Scott. How long did it take for the sedation to go away for you?

 

Re: Falling asleep in class

Posted by Tomatheus on September 1, 2010, at 12:01:57

In reply to Falling asleep in class, posted by ambidexter on September 1, 2010, at 10:55:42

Ambidexter,

Like Atypical and Scott, I experienced some daytime sedation that went away with time when I took Nardil. For me, the sedation lasted for approximately two weeks following each dose increase.

I hope you find some relief from both your sedation and your social anxiety soon.

Tomatheus

 

Re: Falling asleep in class atypical

Posted by angels78 on September 1, 2010, at 12:40:03

In reply to Re: Falling asleep in class, posted by atypical on September 1, 2010, at 11:02:47

All side effects went away after 4 weeks.

 

Re: Falling asleep in class

Posted by Phillipa on September 1, 2010, at 12:44:00

In reply to Re: Falling asleep in class atypical, posted by angels78 on September 1, 2010, at 12:40:03

I wish you much luck. In all sincerity. Phillipa

 

Re: Falling asleep in class

Posted by ed_uk2010 on September 2, 2010, at 13:09:15

In reply to Falling asleep in class, posted by ambidexter on September 1, 2010, at 10:55:42

>I am currently on 45 mg of Nardil for social anxiety, and am having a lot of trouble with daytime sedation. I think the effective dose for me based on weight would be 60 mg, so this is freaking me out a bit -- if I can barely keep my eyes open at 45, what will it be like at 60?

You might not need 60mg anyway. The 1mg/kg thing is only a vague guide. Actual response is variable.

 

Re: Falling asleep in class

Posted by ambidexter on September 2, 2010, at 15:31:48

In reply to Falling asleep in class, posted by ambidexter on September 1, 2010, at 10:55:42

Thank you all for your advice and kind words.

 

Re: Falling asleep in class

Posted by Maxime on September 10, 2010, at 12:16:25

In reply to Falling asleep in class, posted by ambidexter on September 1, 2010, at 10:55:42

I experienced the same thing on Parnate no matter what dose I was on. It didn't change even when I got up to 100 mg. But about 3-4 after that the tiredness went away. So hang in there!

 

Re: Falling asleep in class Maxime

Posted by ambidexter on September 10, 2010, at 19:56:38

In reply to Re: Falling asleep in class, posted by Maxime on September 10, 2010, at 12:16:25

Thanks, Maxime

 

Re: Falling asleep in class +raquo; ambidexter

Posted by wzlong_D on September 17, 2010, at 2:08:05

In reply to Falling asleep in class, posted by ambidexter on September 1, 2010, at 10:55:42

Once I was taking Seroxat for Generalized anxiety disorder, and got exactly the same problem as you do: I was hopelessly sleepy 45 minutes after the class began, and didn't want to get up even the class was over, and no matter how long I slept, I didn't feel refreshed, but only wake up to get a fogged brain.

I think it's very natural that anxiolytics can cause hypnotic effect, because most of them are GABA agonist, which causes anxiolytic effect at a low dose, and hypnotic effect at a higher dose, or may cause death if overdosed .

My suggestion is: go off all mental meds as soon as possible!!!

I know SA is miserable: I was so shy and I was always flushing my face, I was feared to meet strangers, I didn't dare to raise my head while walking, I didn't dare to watch at the blackboard in class...worst of all, the anxiety had severely disturbed my sleep, I coudn't fall asleep because I was afraid I could't sleep, or even I was afraid that "I would be afraid I couldn't sleep", and I finally got neurasthenia after one stressful year's preparation for the University Entrance Examination. After 1.5 years struggle with neurasthenia , I was finally forced to see PDoc for insomnia, and he put me on Seroxat.

So I started to take Seroxat 3.5 years ago, and stopped it 1.5 years ago. The dose was: 1 tab per day for about 6 weeks, then reduce to 1/2 tab every other day for about 1 year because it made me too sleepy , and even less for the next 1 year as I was feared of its side effects , and then totally stopped it as I gradually got cognitive problems .
What's the final result ? It does help a bit with my anxiety as it blunted my brain , whhile makes my sleep even worse ! And worst of all, Seroxat has ruind my brain ,making me an idiot that is kind of Alzheimer's disease !!!

Had I had the chance to choose again, NEVER would have I take down this road...

I used to be very smart. How smart ? I got admission to a top University in my country (in USA, it's like getting admission to MIT or UC.BERKELEY ) with a score ranked at 178 in more than 300,000 examinees, and remember that I was already suffering from neurasthenia at that time ...Now, 5 years have passsed, I'm nothing but a wreck, whose IQ is not enough to lead a normal life ...

You must have been scared , haven't you ? I'm really sorry, but what I say are all true . I just don't want the same tragedy to happen again. I see that you are taking a different med, but since they are both anxiolytic affacting GABA system , I'm afraid they may cause similar side effects...

Anyway, there are still lots of alternatives to medication. Personally, I believe SA can be effectively cured through no-med ways, such as group psychotherapy. Meds may help at first, but what you get is not worth what you loss. If you are going to carry on with meds, I suggest that you'd better find someone who are comparable and has already been cured by meds first.

I would endure the agony however miserable the anxiety is rather than taking mental meds to help my anxiety...

I'm now a graduate too, 24 years old.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.